Lately, I have had some very odd symptoms. They aren’t really “new” per say, but they are very irritating.
Thursday and Friday I was extremely shaky. I do get shaky quite often, but not like this. This was so bad that I was having a difficult time gripping things. The shaking is the worst of the symptoms, probably. Usually, I can stop the shaking by resting, eating, or drinking. I’m usually the most shaky when I first wake up, if I haven’t gotten quite enough sleep or I’ve been woken from a deep sleep (which is why resting will help). Sleep deprived shakiness is rather intense, but I think it’s mostly my eyes that do it; I haven’t exactly held up my hand to check, since I usually just roll back over and go back to sleep or lie in bed for a while more. If I haven’t eaten or had anything to drink in too long, I’ll also get shaky. That kind of shaky isn’t as bad, because I can fix it quite easily (by eating or drinking, and then just taking a quick break from activity until the sustenance hits my system). The kind of shaky I’ve been having lately has been the kind of tremors that you usually see in the elderly… or in frightened people (I used to shake like this when I was stage fright). But, this hasn’t been temporary; it’s been permanent and all day long. Luckily, today (9/5) was a little better. I’m still shaky, and I don’t feel like I have much control over my fingers, but I also don’t feel like I’m going to accidentally spill my cereal or drink all over the place just by picking it up.
Then, this morning, I woke up completely exhausted. Yes, woke up exhausted. I didn’t do anything yesterday. I also forgot to turn on my 9:30a alarm, so I didn’t wake up until 11:30a. Even after sleeping in an extra two hours, I had to drag myself out of bed. It was more of a struggle than when I have had extremely bad colds, or even more of a struggle than it has been after only two hours of sleep. When I tried to move this morning, it felt like my veins were full of lead and my chest had bricks on it… taking deep enough breaths to wake myself up took too much effort. Every single iota of energy was absent from my body. I can’t actually recall a time that I have been quite that exhausted trying to get out of bed. It was worse than any fatigue I have ever had (I got diagnosed with fibro while I was nannying an energetic 8 year old from 3p-11p every weekday and most Saturday, AND I was working 20 hours a week at a retail job, AND planning my wedding). It was worse than any insomnia induced exhaustion, worse than any sleep deprivation. It wasn’t simply an “I can’t keep my eyes open” type of tired. Every single fiber of my being was exhausted beyond belief. I had to do everything I could to convince myself to get up… and it was even harder than it is to wake up from anesthesia. Unfortunately, my brain stayed mushy all day. I had homework to do, but I was just too mushy. Hopefully, tomorrow will be better, and I can get some of my reading done.
I’m not entirely sure what is causing the exhaustion and shakiness, but I definitely feel like they are related somehow. Being tired definitely induces shaking (for me). But these symptoms have been so bad, I’m not sure what is amplifying them. I have been in pain, but I’m in pain a lot. My POTS will make me shake, but that is also extremely common. Both POTS and fibro cause fatigue, but this is ridiculous.
Using this much Tramadol is new though, so I’m wondering if that has anything to do with it? I usually just take one pill when my pain levels get too high to manage with either Tylenol or Aleve… so I take about one a month. Maybe. I have had this bottle of Tramadol for more than a year (Tramadol just gets weaker, not dangerous, at least not from anything I’ve been able to find), and it was still mostly full. Tramadol has the potential to be habit forming, but I’m getting these symptoms while I’m taking it, so they shouldn’t be any sort of dependency things. I’m definitely not craving it in any way.
I have been meditating once a day, with the Calm app. I decided to pay for the subscription because it has been very helpful (and they don’t auto-renew). There is a guided meditation for energy, but I was so fatigued that hitting a few buttons on my phone and listening felt like it was going to be too much work. I’m wondering if it would have helped anyway. Provided I can actually get myself out of bed tomorrow, I will probably give it a try. And if I can’t, maybe I can get Dan to push the buttons for me. I seriously can’t stay in my bed all day. Staying in bed would be the same as staying in an oven. It gets EXTREMELY warm in our bedroom (south facing and skylights), plus, I have things that I need to do. I’m determined to do fine in my classes, despite the surgery and recovery time. To do well, I really need to keep up on the readings. One of my classes has pop quizzes based on the readings; the other class has weekly quizzes based on the reading. Rather significant portions of my grades are reliant on my reading. Not to mention, I have other things I want to do with my life other than school. I want to get time to paint and write and sew and other things like that.
Any of you have suggestions on how to boost my energy if I wake up completely worn out again? Anyone have any ideas as to what is causing my symptoms? I’m at a loss, and have no idea where to start looking for answers.
More posts from the Great Ear Saga: The Great Ear Saga of 2015, Bawling Bean, Stay on the Drops, Cutting in Time for School, The PreOp Highlights, Class, Surgery, Life, Anxiety, Dan’s Post-Surgery Update, Quick Ear Update, PostOp Physical Therapy, My Post-Surgery Update, October: PostOp and Life
2 thoughts on “The Crazy Symptoms of Pain Killers, Exhaustion, and Life”
I don’t have any suggestions other than to take a day and really rest. I have fought through recurrent mono and I know the tired of which you speak. Hugs.
Would coffee help? Can you drink coffee? Sometimes that helps move the line from “comatose” to “barely functions.”
The only thing that helps me get through school with severe brain fog and fatigue is adderall. I do low dose, extended release. It only helps so much, because other meds counteract it, but I’ve heard other POTS patients have success with that or ridalin as well. But of course, a risky drug. I gave up when I accidentally ran my mailbox over because I forgot my husband parked in a different spot than usual, even though I walked to the car to drive it.